Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 27, 2017, 2:13 PM MST for Apache County, Navajo County, Yavapai County, Arizona. It took effect at Apr 28, 2017, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 2:13 PM MST (21:13 UTC)
- In effect from
- Apr 28, 2017, 12:00 PM MST
- Expired
- Apr 28, 2017, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 72 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS75 KFGZ 272113 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 213 PM MST Thu Apr 27 2017 AZZ017-281130- /O.NEW.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ /O.CON.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 213 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... A Wind Advisory remains in effect for the White Mountains through 7 pm this evening. In addition, the National Weather Service in Flagstaff has issued another Wind Advisory for the White Mountains, which is in effect from noon to 8 PM MST Friday. * TIMING...Strong winds will continue through the early evening hours before decreasing overnight. Another round of strong winds are forecast Friday afternoon. * WINDS...West to southwest 20 to 30 mph with gusts from 40 to 50 mph will continue today. On Friday, winds will be west to southwest 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>014-040-280200- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 213 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will continue through the early evening. * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. North south oriented roads such as Highway 191 through Apache County will be most affected by crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
675 WWUS75 KFGZ 280159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 659 PM MST Thu Apr 27 2017 AZZ017-280300- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ /O.CON.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 659 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * TIMING...winds will continue to decrease this evening. Another round of strong winds will develop Friday afternoon. * WINDS...West to southwest 15 to 25 with gusts to around 30 MPH this evening. On Friday, winds will be west to southwest 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>014-040-280300- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 659 PM MST Thu Apr 27 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds have decreased across the area this evening and the advisory will end. Here are some of the peak wind gusts across the area today: Springerville Municipal Airp 56 MPH St Johns Airport 55 MPH Winslow Airport 43 MPH Petrified Forest 42 MPH $$
886 WWUS75 KFGZ 280305 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 805 PM MST Thu Apr 27 2017 AZZ017-281400- /O.CON.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 805 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY... * TIMING...Another round of strong winds will develop Friday afternoon. * WINDS...On Friday, winds will be west to southwest 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
837 WWUS75 KFGZ 281026 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 326 AM MST Fri Apr 28 2017 AZZ008-037-290300- /O.EXB.KFGZ.WI.Y.0019.170428T2100Z-170429T0300Z/ Yavapai County Mountains-Yavapai County Valleys and Basins- Including the cities of Prescott, Seligman, Ash Fork, Cottonwood, Camp Verde, Cordes Junction, and Bagdad 326 AM MST Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 8 PM MST this evening. * TIMING...Northwest wind will increase through the day, becoming strong from mid afternoon through early evening as a cold front passes through the area. * WINDS...Northwest 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-290300- /O.EXA.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 326 AM MST Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon today to 8 PM MST this evening. * TIMING...Another round of strong winds will develop this afternoon and early evening. * WINDS...West 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ017-290300- /O.CON.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 326 AM MST Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * TIMING...Another round of strong winds will develop this afternoon. * WINDS...West 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
058 WWUS75 KFGZ 290319 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 819 PM MST Fri Apr 28 2017 AZZ008-014-017-037-290430- /O.EXP.KFGZ.WI.Y.0019.000000T0000Z-170429T0300Z/ Yavapai County Mountains- Little Colorado River Valley in Apache County-White Mountains- Yavapai County Valleys and Basins- Including the cities of Prescott, Seligman, Ash Fork, St. Johns, Springerville, Show Low, Greer, Pinetop, Cottonwood, Camp Verde, Cordes Junction, and Bagdad 819 PM MST Fri Apr 28 2017 ...WIND ADVISORY HAS EXPIRED... Todays wind advisory has expired. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:41 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 27, 9:41 AM MST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 941 AM MST Thu Apr 27 2017 .SYNOPSIS...Today will be windy and mild ahead of an approaching cold front. Gusty winds will continue Friday as the cold front moves south through the state. This will bring colder temperatures to the region with a chance of showers mainly across eastern Arizona into Saturday. Dry weather with a strong warming trend starts Sunday and continues through the middle of next week. && .DISCUSSION...The main weather hazard today will be strong winds in the Little Colorado River Valley, White Mountains and Chuska Mountains. Wind gusts to 40 mph have already been observed at Saint Johns this morning, and wind speeds are only expected to increase throughout the day. A Wind Advisory is in effect in these areas through 7 pm this evening. In terms of updates, the curent forecast handles these trends well and no morning updates are anticpated at this time. && .PREV DISCUSSION /445 AM MST/...A large trough covering the central and western United States will slowly sag southward today, with a closed low developing by Friday near the four corners. This closed low will shift eastward through New Mexico on Saturday with cold northerly flow over Arizona. For today, some showers have developed over far northeast Arizona, mainly north of a Kayenta to Window Rock line, and will continue through the morning. Winds aloft have increased and many areas along/north of the Mogollon Rim have experienced gusty winds overnight. By later this afternoon, the strongest winds are forecast over east central Arizona where a Wind Advisory has been issued from 10 AM to 7 PM for 40-50 mph gusts. Gusts elsewhere mainly in the 25 to 35 mph range. Friday - a cold front will shift southward through the day as the closed low develops. Moisture appears sufficient ahead of the front for a band of showers and thunderstorms to affect east central Arizona including the White Mtns and St Johns areas and rain chances were increased in this morning's forecast package in those areas. North of the front, much drier northwest winds will develop. These winds could become quite strong by later in the afternoon and evening mainly in Yavapai County where some gusts exceeding 40 mph are possible. High temperatures Friday will be 10-15 degrees cooler than today. Saturday - cold northerly flow will continue through the day with gusty north to northeast winds. With the low now forecast to be farther east, the best chance of showers will be limited to Apache County, with only a slight chance as far west as Flagstaff. Any showers Saturday are expected to end by evening. Sunday through the middle of next week - latest models have trended stronger with the west coast ridging, resulting in a warmer forecast for Arizona. Expect dry weather with temperatures returning to normal Sunday, then well above normal Monday through Wednesday. && .AVIATION...For the 18Z Package...Breezy westerly winds will continue today most locations will see speeds around 15-25 kts with gusts up to 25-35 kts. Winds will decrease around sunset. The strongest winds are expected east of KFLG. A few showers will be possible near the four corners region today. Aviation discussion not updated for amendments. && .FIRE WEATHER...Mostly dry and breezy weather will continue today. Lower elevations of eastern Arizona will approach critical humidity and wind speed values but these conditions are not expected to be widespread. A Red Flag Warning has been issued for Yavapai County on Friday when northwest winds increase and combine with a very dry airmass behind a cold front passage. Eastern Arizona will see scattered showers and thunderstorms along the frontal zone Friday. Saturday through Monday...Cool weather behind the front will remain in the area through the weekend and into early next week with some showers possible along the Arizona\New Mexico line on Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 7 PM MST this evening FOR AZZ011>014-017-040. Red Flag Warning from 1 PM to 8 PM MST Friday FOR AZZ108-137. && PUBLIC...RR/JJ AVIATION...Suk FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Apr 27, 3:58 AM MST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 358 AM MST Thu Apr 27 2017 AZZ008-037-280415- Yavapai County Mountains-Yavapai County Valleys and Basins- 358 AM MST Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of west central Arizona. .DAY ONE...Today and Tonight Hazardous weather is not expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong and gusty west to northwest winds are expected to develop Friday afternoon and evening in Yavapai County. Sustained winds of 20 to 30 mph with gusts of 35 to 45 mph will combine with low humidity to produce critical fire weather conditions. A Red Flag Warning has been issued for most of Yavapai County from 1 PM to 8 PM MST. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. AZZ011>014-017-040-280415- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- 358 AM MST Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of north central Arizona and northeast Arizona. .DAY ONE...Today and Tonight Strong and gusty west to southwest winds will develop today and continue through early this evening from the White Mountains and Little Colorado River valley to the Chuska Mountains. A Wind Advisory is in effect from 10 AM to 7 PM MST (11 AM to 8 PM MDT). .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold front will bring a chance of showers and a few thunderstorms Friday with breezy west to northwest wind continuing. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:32 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 15 hr |
| Apr 27, 3:48 AM MST | Red Flag Warning | FGZ | Yavapai | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.